Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 204, NWS Lubbock, TX

July 10, 2007Crosby County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 10, 2007, 5:47 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 5:47 PM CDT (22:47 UTC)
Expired
Jul 10, 2007, 6:30 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Crosby County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 24 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 10, 3:30 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE JUL 10 2007

.SHORT TERM...
VERY MOIST LOW LEVEL EASTERLY FLOW HAS DEVELOPED AS THE WRF/NAM
PREDICTED BEHIND THE WAVE DEPARTING THROUGH RED RIVER VALLEY AND IN
ADVANCE OF ANOTHER VERY WEAK DISTURBANCE DROPPING SOUTH OUT OF
CENTRAL HIGH PLAINS. A CONVERGENT BOUNDARY REMNANT FROM THIS
MORNINGS FRONT/OUTFLOW PUSH HAS BEEN SPREADING THROUGH THE PANHANDLE
AND NORTHERN ROLLING PLAINS...ALTHOUGH TEMPERATURES HARDLY SHOW IT.

THE BIGGEST ISSUE IS THE HIGH DEWPOINTS SPREADING UP INTO SOUTHERN
SOUTH PLAINS THAT ARE EXPECTED TO WORK NORTHWARD UP AGAINST THE
CONVERGENT FRONTAL BOUNDARY THIS EVENING OVER OUR NORTHERN COUNTIES.
THE TTU/WEST TEXAS MESONET ANALYSIS SHOWS HIGHER DEWPOINTS OVER
SOUTHWESTERN COUNTIES THAN EXPECTED AND YIELDING HEALTHY SURFACE
BASED CAPES OF NEARLY 2500 J/KG SPREADING UP CLOSE TO SOUTHERN
ZONES. CUMULUS FIELD IS INCREASING OVER THIS AREA AS WELL...ALTHOUGH
THIS IS NEARLY DIRECTLY BENEATH THE UPPER LEVEL RIDGE ANTICYCLONIC
SHEAR AXIS...SO CUMULUS THUS FAR APPEARS FLAT. SOMEWHAT DEEPER
CUMULUS DEVELOPMENT APPEARS TO BE OCCURRING TO THE NORTHWEST IN
PARTICULAR NEAR OR JUST BEHIND THE FRONT NEAR THE EXTREME SOUTHWEST
PANHANDLE IN NORTHEAST NEW MEXICO. THIS ACTIVITY SHOULD BLOSSOM INTO
AN AREA OF THUNDERSTORMS THIS EVENING WITH GENERAL SOUTHWARD
MOVEMENT. STEERING FLOW CURRENTLY HAS MORE NORTH-NORTHEAST
TRAJECTORY BASED ON THE TUCUMCARI PROFILER SO AT LEAST INITIALLY
WILL HAVE TROUBLE WORKING INTO OUR AREA. THIS TRAJECTORY IS EXPECTED
TO BECOME A BIT MORE NORTHWESTERLY LATER TONIGHT...HOWEVER...SO ANY
LINGERING ACTIVITY WOULD THEN HAVE OPPORTUNITY TO INVADE THE
UNSTABLE AIRMASS OVER SOUTHERN PLAINS.

ANOTHER POTENTIALLY MORE INTERESTING AREA TO WATCH IS NEAR THE FRONT
ACROSS THE NORTHERN ROLLING PLAINS NEARER FAVORABLE SHEAR ACROSS THE
SOUTHERN PANHANDLE. SO FAR THE BUBBLING CUMULUS CLOUDS HAVE NOT GONE
DEEP BUT SHOW A LOT OF PROMISE AND ARE EXPECTED PER THE WRF/NAM.
ANYWAY...LOTS OF VERBIAGE TO SAY FORECAST IS GENERALLY ON TRACK
STILL. HAVE EDGED SLIGHTLY HIGHER THUNDERSTORM MENTION INTO
SOUTHWEST ZONES TONIGHT. STILL LOW THREAT OF SEVERE THUNDERSTORMS
MAINLY NORTHERN ZONES NEAR BETTER SHEAR WITH HIGH CAPES SUGGESTING
PULSE STORM THREAT.

SURFACE BOUNDARY SHOULD SURGE SOUTHWARD LATER TONIGHT ON ANOTHER
ROUND OF OUTFLOWS ENDING UP TO OUR SOUTH EARLY WEDNESDAY. MOIST AND
MODERATELY UNSTABLE CONDITIONS WILL REMAIN WITH BETTER NORTHWEST
FLOW SUPPORTING ANOTHER CHANCE OF STORMS. EDGED WEDNESDAY MAXIMUMS
DOWN VERY SLIGHTLY.  MCQUEEN

.LONG TERM...
THE END OF THE WEEK THROUGH THE WEEKEND WILL FEATURE A LARGE UPPER
LOW OVER HUDSON BAY AND ATTENDANT TROUGH AXIS EXTENDING SOUTH INTO
THE EASTERN CONUS WITH AN UPPER RIDGE ACROSS THE WESTERN CONUS. THIS
WILL LEAVE WEST TEXAS IN THE MIDDLE WITH NORTHWEST MID-LEVEL FLOW.
MIDDLE RANGE MODELS ARE NOW IN RELATIVELY GOOD AGREEMENT THAT A
SHORTWAVE ROUNDING THE TROUGH ACROSS THE GREAT LAKES WILL HELP PUSH
A COLD FRONT THROUGH THE SOUTH PLAINS ON FRIDAY. THIS FRONT WILL
COMBINE WITH A WEAK SHORTWAVE PASSING OVERHEAD TO BRING BETTER RAIN
CHANCES FRIDAY. MODERATE INSTABILITY AND 25-30 KTS OF DEEP
LAYER SHEAR COULD SUPPORT A FEW STRONG/SEVERE STORMS.

BEFORE THEN...A THUNDERSTORM COMPLEX WILL LIKELY MOVE ESE FROM THE
HIGHER TERRAIN OF COLORADO EARLY THURSDAY...BUT BEST FORCING IS PROGGED TO
STAY NORTHEAST OF THE AREA. STILL...HAVE MAINTAINED LOW ORDER POPS
OVER THE NORTHEAST HALF OF THE CWFA FOR THE POSSIBILITY OF THE
ACTIVITY SNEAKING IN EARLY THURSDAY.

AFTER THE FRONT FRIDAY...NORTHWESTERLY FLOW MAY ALLOW A FEW STORMS FROM
THE HIGHER TERRAIN IN NEW MEXICO TO EDGE INTO THE AREA /ESPECIALLY
NORTHWEST ZONES/ LATE SATURDAY AND SUNDAY IF ENOUGH WESTERLY
COMPONENT TO THE STEERING FLOW CAN BE MAINTAINED. BY EARLY NEXT WEEK
THE STEERING FLOW MAY BECOME MORE NORTHERLY...POSSIBLY
NORTHEASTERLY. THIS WOULD TEND TO LIMIT PRECIP CHANCES /AT LEAST
FROM THE SOURCE REGION OF THE HIGHER TERRAIN OF NM AND CO/...THOUGH
WILL STILL HAVE TO MONITOR FOR ANY WEAK DISTURBANCES DROPPING
SOUTHWARD. HAVE KEPT POPS BELOW MENTIONABLE LEVELS MONDAY AND BEYOND.

HIGH TEMPERATURES WILL BE NEAR SEASONAL AVERAGES...EXCEPT FOR FRIDAY
AND SATURDAY WHEN THE FRONT AND INCREASED CLOUD COVER WILL
PROVIDE A COUPLE OF RELATIVELY COOLER DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  89  65  93  66 /  50  20  20  10  30
TULIA         65  91  66  94  69 /  40  20  20  10  30
PLAINVIEW     68  91  68  95  69 /  40  20  20  10  20
LEVELLAND     68  92  69  95  70 /  40  30  10  10  20
LUBBOCK       70  91  71  95  71 /  40  30  10  10  20
BROWNFIELD    69  90  70  96  71 /  40  30  10  10  20
CHILDRESS     71  89  71  97  73 /  50  30  20  10  20
SPUR          70  91  72  96  73 /  40  30  20  10  20
ASPERMONT     72  92  73  98  75 /  40  30  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/23/05
Hazardous weather outlook, Jul 10, 3:32 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT TUE JUL 10 2007

TXZ021>044-112045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS TONIGHT...AND MAY
ALSO SPREAD INTO THIS AREA FROM EASTERN NEW MEXICO AS WELL. BRIEF
STRONG TO SEVERE WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS WILL
BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS AN
UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. SOME OF THE
STORMS COULD REACH SEVERE LIMITS...CAPABLE OF PRODUCING STRONG
WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY
HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jul 10, 5:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT TUE JUL 10 2007

TXZ036-102245-
CROSBY TX-
519 PM CDT TUE JUL 10 2007

...STRONG THUNDERSTORM ACROSS CROSBY COUNTY...

AT 516 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 5 MILES EAST OF RALLS...OR ABOUT 6 MILES
NORTHWEST OF CROSBYTON...MOVING SLOWLY TO THE WEST AT 5 MPH.

SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:47 PM CDTSevere Thunderstorm WarningLUBLubbock43 min
Jul 9, 8:58 PM CDTSevere Thunderstorm WarningLUBSwisher47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.